1350: Client was directly admitted from his physician’s office to the intensive care unit (ICU) after his blood pressure was 210/114 mmHg, and the client reported dizziness, headache, and fatigue. The client takes antihypertensives but lost his insurance and was unable to afford refills. He states his symptoms started two days ago after his last dose of clonidine. Prior to this episode, the client reported that his hypertension was well controlled with his medications. The client has a medical history of hypertension, hyperlipidemia, and overflow urinary incontinence. Current medications include clonidine, hydrochlorothiazide, tamsulosin, and atorvastatin.
1400: Client arrived at the ICU and was oriented to the room. The client is alert and completely oriented. Glasgow Coma Scale 15. He reports dizziness, which is worse when he moves. Normal peripheral pulses were palpable. S1/S2 heart tones auscultated. 2+ lower extremity edema. Clear lung sounds. Reports a generalized headache described as ‘throbbing’ and rated as an ‘8’ on a scale of 0-10. Vital signs were obtained.
1400
Blood Pressure 209/111 mm Hg
Temperature 98° F (36.7° C)
Heart rate 90/minute
Respiratory rate 17/minute
Oxygen saturation 96% on room air
- Initiate peripheral vascular access
- Consult case management for home prescription management
- Labetalol 10 mg intravenous (IV) push x 1
- Initiate continuous cardiac monitoring
- q15-minute blood pressure monitoring
- clonidine TTS-1 (0.1 mg/24 hours)
- spironolactone 25 mg PO Daily
- labetalol 100 mg PO BID
➢ Select four (4) findings from the nurses' notes and vital signs that require follow-up.
Sign in to reveal the correct answer & rationale
A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.